Home » Frequently asked Questions on Health » Am I gaining weight due to the medicines for diabetes?

Am I gaining weight due to the medicines for diabetes?

Q: I am a 33-year-old diabetic male having Glizid -M & Mignar-25 thrice a day. I go for regular brisk walk (five times a week) for one hour & am following a diabetic diet. I weigh 94 kg & my height is 5 feet 10 inches. Instead of losing I am gaining weight. Is this because of my medication? My sugar levels are 172 PP & 170 fasting.

A:Most of the medication like Insulin, Sulphonylureas (like Glizid), pioglitazone or Rosiglitazones can cause weight can upto 2-5 kilograms and Metformin can help you to loose weight upto 1-2 kg and Mignar (Acarbose) weight neutral. Glizid (total 320mg in day) cause weight gain upto 2- 3 kg but the other medication is weight neutral. Any medication which control your sugar control after a phase of poor control can cause weight gain as during the poor sugar control phase you are losing glucose (calories) through your urine and once sugar control is better than you can gain weight due to this as well.

RELATED FAQ

................... Advertisement ...................

   

FAQ

ASK OUR EXPERTS

Using 0 of 1024 Possible characters
Choose Topic
-------------------------------- Advertisement -----------------------------------